Posted by MowMowsGirl on June 28, 2006, at 1:56:31
In reply to I just want to be me again, posted by LoJo on August 5, 2001, at 16:00:17
Why couldn't we all have found this listing before going on it. I have taken Effexor XR for 3 years or so now. I was up to 375 mg. I have to say it has worked very well as far as making me not be depressed. But unfortunately I have become more and more fatigued to the point that I can't get myself up to do hardly anything. And when I do sleep, it is so soundly, that others can't even wake me up, and I've missed many important things because of it. I even find myself being too lazy to get up to brush my teeth, or do little chores that need to be done. And on top of that, I tried to get disability, and they don't consider depression to be a good enough cause. Don't they understand how it can screw up someone's life??? This started when I realized I was quiting all my jobs because of my depression. Any little criticism, other employee's trying to out do me or kiss up to the boss, or them hiring new people instead of upgrading the ones who had been there so long already. I'd go home crying my eyes out most days, until I ended up quiting. And on top of that everything in my life was not good except my family. No friends (I chased them all away by being so down all the time), no romantic relationships that lasted any longer than a few weeks to a few months, almost 30 and still no kids (which heavily weighs on women) and just general bad luck in everything. I got to the worst depression I had ever had, where I would have killed myself if I didn't believe it to be worse than living the remaining years. Unfortunately people don't seem to think your depression is as bad unless you are suicidal, which always bothered me. It's much worse to live your life depressed and a wreck every day, than to be able to just end it. (NOT suggesting for people to just end it!!! I believe if you die before you are meant to, then you get stuck in a kind of in between area where you have to work out your problems still before going to the light. So it wouldn't help!!)I'm not sure if my depression was from me naturally getting it, or from a past drug I had taken called Accutane, which was experimental at the time, and was later found to have caused people to kill others and themselves, and cause severe depression. The drug itself was for clearing up extreme acne (one of my many problems), and had many, many side effects, even lasting up to a year after you stopped taking it, but the depression didn't go away for those people. It didn't work the first time I took it, so the doctor tried for one extra year (Lucky Me) and it still didn't work!!! And now I think my depression is in a large part a cause of it. On top of that I had a panic attack that lasted 5 days, and I lost so much weight during that, that I only weighed 85 lbs. So the doctors sent me to a psychiatrist of course. I was put on Effexor XR, and Xanax when I needed it for the panic attacks, and Fiorinal (similar to Vicodin) for when I would get migraines. And now here is the current situation. I decided I wanted to try and go off Effexor XR #1 to see if I still needed it. If we are always on it, how do we know if we are better or not right?? And secondly because I want to try and have a baby, and I'm sure it wouldn't be good in that case. Although I have to wonder if being on Effexor while pregnant or being severely depressed while pregnant is worse. Anyone got that answer?? Anyways, I started lowering the dose by 75 mg, giving it a week, before lowering it again. I didn't tell my psychiatrist yet, because she makes me go too often as it is, and is way to expensive to go to more often. While lowering the doses not much occured as far as side effects. A little dizziness maybe, but nothing like a day of forgetting or anything. Now I have been off it completely for 2 days. Yesterday, the first day, I felt horrible, very hot and sweaty, almost threw up several times, dizzy, diarrhea, fidgety feeling, what I call a shifting sound or feeling in my head (other people have said like a bug zapper or brain shivers, which may be the same thing, but that one is hard to explain), once in a while a sound like liquid moving in the back of my head, or upper neck area (anyone had that?), and almost like I'm having a panic attack at times. Just not good. Today was a little less, but still very much not normal. I am going camping in a few days, and wonder if I will enjoy it as much while feeling like this. But I am dead set on trying my life without it for a while, and a little discouraged to hear that some people still have side effects up to 8 weeks after stopping!! While on it, if I forgot a dose, the Xanax always seemed to help. But I don't want to become dependent on that either. So I will keep you updated on how my withdrawal is going, since it seems to be so helpful to others in the same position. What is the half life of the medicine that everyone is talking about?? What does that mean? And has anyone's doctor given them tests while on it. Mine doesn't, so how do I know it's not effecting my liver, kidneys or something else?? Anyways, I just wanted to share, and would welcome a letter from anyone else in the situation. Thanks!